Alert archive / New York / Flash Flood Warnings in 2011
Flash Flood Warning 37, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at May 19, 2011, 4:12 PM EDT for Steuben County, New York. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2011, 4:12 PM EDT (20:12 UTC)
- Expired
- May 19, 2011, 7:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Steuben County, NY
The radar
The Binghamton radar (KBGM), 88 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 5:00 PM EDT | FLASH FLOOD | Caton, NY | WATER 1-FOOT DEEP RUNNING OVER CHURCH CREEK RD - DOT ENROUTE |
| May 19, 5:11 PM EDT | FLASH FLOOD | Lawrenceville, PA | ROUTE 15 FLOODED AT JUNCTION OF ROUTE 49 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 48 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
608
WGUS51 KBGM 192012
FFWBGM
NYC101-192315-
/O.NEW.KBGM.FF.W.0037.110519T2012Z-110519T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
412 PM EDT THU MAY 19 2011
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN STEUBEN COUNTY IN CENTRAL NEW YORK...
* UNTIL 715 PM EDT
* AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF EXCESSIVE RAINFALL OVER THE WARNED AREA. RADAR ESTIMATES
SUGGEST UP TO 1.5 INCHES OF RAIN HAS FALLEN JUST NORTH OF THE
STATE LINE. ADDITIONAL HEAVY RAINFALL AND ASSOCIATED RUNOFF ACROSS
NORTHEASTERN TIOGA COUNTY IN NORTHERN PENNSYLVANIA WILL LIKELY
MOVE DOWNSTREAM INTO THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CAMPBELL...
CORNING AND PAINTED POST.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 4228 7722 4228 7699 4227 7697 4205 7696
4205 7697 4199 7697 4200 7714
$$
CMG2 follow-up statements
838
WGUS71 KBGM 192144
FFSBGM
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
544 PM EDT THU MAY 19 2011
NYC101-192315-
/O.CON.KBGM.FF.W.0037.000000T0000Z-110519T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STEUBEN NY-
544 PM EDT THU MAY 19 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR
SOUTHEASTERN STEUBEN COUNTY...
AT 537 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED CHURCH
CREEK ROAD IN THE TOWN OF CATON HAD UP TO 1 FOOT OF WATER FLOWING
OVER THE ROADWAY. IN ADDITION...NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATES THAT CLOSE TO 2 INCHES OF RAIN HAS FALLEN OVER THE
AREA WITHIN THE PAST FEW HOURS. MORE RAINFALL EARLY THIS EVENING MAY
RESULT IN ADDITIONAL FLOODING ACROSS THE AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CAMPBELL...
CATON...COOPERS PLAINS...CORNING...ERWINS...GANG MILLS...HORNBY...
LINDLEY...MEADS CREEK AND PAINTED POST.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
&&
LAT...LON 4228 7722 4228 7699 4227 7697 4205 7696
4205 7697 4199 7697 4200 7714
$$
CMG394
WGUS71 KBGM 192310
FFSBGM
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
710 PM EDT THU MAY 19 2011
NYC101-192321-
/O.EXP.KBGM.FF.W.0037.000000T0000Z-110519T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STEUBEN NY-
710 PM EDT THU MAY 19 2011
...THE FLASH FLOOD WARNING WILL EXPIRE AT 715 PM EDT FOR SOUTHEASTERN
STEUBEN COUNTY...
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.
LAT...LON 4228 7722 4228 7699 4227 7697 4205 7696
4205 7697 4199 7697 4200 7714
$$
CMGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at May 19, 3:45 PM EDT, 27 minutes earlier.
Area forecast discussion, May 19, 3:45 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
345 PM EDT THU MAY 19 2011
.SYNOPSIS...
LOW PRESSURE WILL MOVE SLOWLY OFF THE MID ATLANTIC COAST THROUGH
FRIDAY. SHOWERS WITH LOCALIZED AREAS OF HEAVY RAIN WILL CONTINUE
INTO THIS EVENING... BECOMING MORE SCATTERED OVERNIGHT. A FEW MORE
SHOWERS WILL LINGER ON FRIDAY... THEN IMPROVING CONDITIONS ARE
EXPECTED ON SATURDAY WITH SUNSHINE AND JUST A SMALL CHANCE OF A
SHOWER EACH DAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WATER VAPOR LOOP SHOWS UPPER LEVEL LOW PRESSURE SPINNING SLOWLY
EAST ACROSS SOUTHWEST PA. A PLUME OF MOISTURE AND HEAVIER RAIN
SHOWERS EXTENDS NORTH AROUND THE EAST SIDE OF THE UPPER LOW ACROSS
CENTRAL PA INTO CENTRAL NY. AN UPPER LEVEL WIND SPEED MAXIMA WILL
ROTATE NORTH ALONG THE MID ATLANTIC COAST THIS AFTERNOON PUTTING
CENTRAL PA AND CENTRAL NY IN THE LEFT EXIT REGION OF THE JET FOR
SEVERAL HOURS THROUGH EARLY THIS EVENING. SOME HEATING EARLIER
TODAY HAS RESULTED IN CAPES RANGING FROM 500-1000 J/KG. LOW LEVEL
SHEAR IS NOT IMPRESSIVE... BUT DEEP LAYER SHEAR UP TO 30 KTS WILL
BE ENOUGH FOR PULSE STORMS WITHIN THE BAND OF RAIN TO ORGANIZE INTO
SOME PERSISTENT CLUSTERS. STORMS SO FAR THIS AFTERNOON HAVE BEEN
SLOW MOVING WITH AN OCCASIONAL TENDENCY TO BACK BUILD. THE RESULT
OF ALL OF THIS WILL BE A FLASH FLOOD THREAT FOR NORTHERN PA
THROUGH CENTRAL NY THROUGH THIS EVENING. AN ISOLATED LARGE HAIL
THREAT FOR NORTHERN PA AND CENTRAL NY WILL END BY 6 PM.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
TONIGHT...UPPER LEVEL LOW WILL CONTINUE MOVING EAST TOWARD NEW
JERSEY. EXPECT A TRAIN OF HEAVIER RAIN WITH EMBEDDED CONVECTION TO
PERSIST FOR AWHILE THIS EVENING AROUND THE EAST-NORTHEAST SIDE OF
THE UPPER LOW... BUT SHOULD DIMINISH LATER TONIGHT. MODELS...
INCLUDING THE LATEST ECMWF... INDICATES THAT THERE WILL STILL BE
THE THREAT FOR A SMALL AREA OF HEAVY RAIN PERSISTING IN A
DEFORMATION BAND AROUND THE NORTH- NORTHWEST SIDE OF THE UPPER LOW
TONIGHT BUT COVERAGE WILL BE SMALL AND PLACEMENT OF ANY BAND HARD
TO NAIL DOWN WITH CONFIDENCE AT THIS TIME. LOW PROBABILITIES FOR
GREATER THAN 0.25 INCHES LATER TONIGHT INTO FRIDAY MORNING FROM
THE 09Z SREF CONFIRM THE DIFFICULTY IN PLACING THE BAND THAT IS
BEING FORECAST BY SOME OF THE OPERATIONAL MODELS. IN GENERAL
COVERAGE OF RAINFALL SHOULD DECREASE AFTER 9 OR 10 PM.
.FRIDAY...SLOW MOVING UPPER LEVEL SYSTEM WILL FINALLY MOVE
OFF THE NEW JERSEY COAST BY LATE FRIDAY. SHOWERS WILL PERSIST... WITH
SOME BANDING POSSIBLE IN A DEFORMATION ZONE AROUND THE NORTH-
NORTHWEST SIDE OF THE UPPER LOW DURING THE MORNING... AND MORE
WIDESPREAD CONVECTION DURING THE AFTERNOON WITH DIURNAL HEATING.
FORECAST CAPES ARE SOMEWHAT LOWER ON FRIDAY THAN TODAY... BUT
STILL ENOUGH TO JUSTIFY SLIGHT CHANCES OF THUNDER MAINLY DURING
THE AFTERNOON.
FRIDAY NIGHT...VERTICALLY STACKED SYSTEM WILL CONTINUE MOVING OFF
THE NEW JERSEY/LONG ISLAND COAST GRADUALLY LOSING ITS GRIP ON THE
AREA. WITH LOSS OF HEATING SCATTERED SHOWERS SHOULD DIMINISH TO A
MAINLY DRY FORECAST OVERNIGHT.
SATURDAY/SATURDAY NIGHT...UPPER LEVEL RIDGING BUILDS ACROSS THE
AREA SATURDAY INTO SUNDAY. THE RESULT WILL BE MAINLY DRY WEATHER
SATURDAY AND SATURDAY NIGHT WITH JUST A SLIGHT CHANCE FOR AN
AFTERNOON SHOWER. SOUTHWEST FLOW DEVELOPS SUNDAY AHEAD OF THE NEXT
COLD FRONT. INCREASING MOISTURE WILL BRING AN INCREASE IN CLOUDS
AND AGAIN JUST A SMALL CHANCE FOR A SHOWER SUNDAY AFTERNOON.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 3 PM EDT...
VRY FEW CHGS TO ONGOING LONG TERM FCST. UL RIDGING VRY EARLY ON IN
THE PD WL FLATTEN AS A STRONG TROF ROTATES THRU THE NRN PLAINS AND
CANADIAN PRAIRIE PROVINCES. FAIRLY FLAT RIDGING WL BE MAINTAINED
ACRS THE REGION THRU TUESDAY WITH SW FLOW AHD OF SYSTEM APPCHG FM
CANADA ALLOWING SOME RISING HEIGHTS. THIS WL SERVE TO KEEP TEMPS
NR TO ABV NORMAL THRU EARLY IN THE WEEK. HWVR THIS WL ALSO KEEP
CHC FOR SHOWERS AND TSTMS IN THRU THE PD. CONVECTION WL GRNLY BE
DIURNALLY DRIVEN THRU THE LONG TERM WITH WX GRIDS INDICATING
THUNDER FM 16Z-03Z EACH PD.
HPC SIDING WITH BLEND OF EC/GFS AS THEY ARE BOTH SIMILAR IN SOLNS.
CDFNT PROGGED TO CROSS THE CWA TUE/TUE NGT TIMEFRAME AND THEN
STALL OUT ALONG ERN SEABOARD DUE TO STRENGTHENING HIGH OFF THE
SOUTHEAST COAST. THIS FRONT WL LKLY COME NORTH AGAIN AS A WMFNT
LATE IN THE PD AS STRONG STORM SYSTEM WINDS UP TO OUR SOUTHWEST.
THUS CONTD CHCS FOR PCPN THRU THE END OF THE LONG TERM. MAX TEMPS
EXPECTED TO GNRLY RANGE IN THE MID-UPR 70S WITH LOWS IN THE 50S.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
UPDATED AS OF 130 PM... SHRA/TSRA DEVELOPING AREA-WIDE THIS AFTN.
CB GROUPS WILL BE CARRIED ALL SITES...WITH TSRA USED INDIVIDUALLY
AS NEEDED.
CONVECTION SHOULD DIMINISH FROM 00-03Z...WITH LOWER CIGS/BR
FOLLOWING OVERNIGHT (MAINLY MVFR/IFR RESTRICTIONS).
VFR SHOULD RETURN BY 14-16Z FRI. SHRA/TSRA AGAIN POSSIBLE FRI
AFTN...BUT LONGER TIME RANGE/UNCERTAIN COVERAGE PRECLUDE THEIR
MENTION AT THIS TIME.
S TO SE WINDS 5-10 KT THIS AFTN...WILL BECOME LIGHT AND VRBL
OVERNIGHT...THEN TURN N TO NW ARND 5 KT FRI.
OUTLOOK...
SATURDAY...MVFR STILL POSSIBLE EARLY...IN LINGERING SHWRS.
SAT NGT TO SUN MORNING...MAINLY VFR.
SUN AFTN TO TUE...MVFR...IN SHOWERS AND POSSIBLE THUNDERSTORMS.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR PAZ038-039-
043-044-047.
NY...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR NYZ024-055-
056.
&&
SYNOPSIS...MSE
NEAR TERM...MSE
SHORT TERM...MSE
LONG TERM...PVN
AVIATION...MLJHazardous weather outlook, May 19, 3:47 PM EDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 347 PM EDT THU MAY 19 2011 NYZ024-055-056-PAZ038-039-043-044-047-202000- CHEMUNG-TIOGA-BROOME-BRADFORD-SUSQUEHANNA-WYOMING-LACKAWANNA-LUZERNE- 347 PM EDT THU MAY 19 2011 ...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 307 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. OCCASIONAL SHOWERS WITH ISOLATED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON INTO THIS EVENING. THE STRONGEST STORMS COULD CONTAIN HEAVY DOWNPOURS... LARGE HAIL AND STRONG GUSTY WINDS. STAY TUNED FOR THE LATEST FORECASTS AND UPDATES FROM THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NYZ009-015>018-036-037-202000- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON- SOUTHERN ONEIDA- 347 PM EDT THU MAY 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. OCCASIONAL SHOWERS WITH ISOLATED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON INTO THIS EVENING. THE STRONGEST STORMS COULD CONTAIN HEAVY DOWNPOURS... HAIL AND GUSTY WINDS. STAY TUNED FOR THE LATEST FORECASTS AND UPDATES FROM THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NYZ022-023-025-044>046-057-062-PAZ040-048-072-202000- STEUBEN-SCHUYLER-TOMPKINS-CORTLAND-CHENANGO-OTSEGO-DELAWARE-SULLIVAN- NORTHERN WAYNE-PIKE-SOUTHERN WAYNE- 347 PM EDT THU MAY 19 2011 ...SEVERE THUNDERSTORM WATCH 307 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. OCCASIONAL SHOWERS WITH ISOLATED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON INTO THIS EVENING. THE STRONGEST STORMS COULD CONTAIN HEAVY DOWNPOURS... LARGE HAIL AND STRONG GUSTY WINDS. STAY TUNED FOR THE LATEST FORECASTS AND UPDATES FROM THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. MSE
In the hours before
Special weather statement, May 19, 12:50 PM EDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1250 PM EDT THU MAY 19 2011
NYZ018-036-191715-
MADISON NY-ONONDAGA NY-
1250 PM EDT THU MAY 19 2011
...STRONG THUNDERSTORM WILL AFFECT EXTREME NORTHWESTERN MADISON AND
NORTHEASTERN ONONDAGA COUNTIES...
* AT 1247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
HEAVY RAIN. THIS STORM WAS LOCATED NEAR BRIDGEPORT...AND MOVING
NORTHWEST AT 15 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
NORTH SYRACUSE AT 1255 PM EDT...
LOWER SOUTH BAY AT 100 PM EDT...
CICERO AND LIVERPOOL AT 105 PM EDT...
WOODARD AT 110 PM EDT...
BREWERTON AND CLAY AT 115 PM EDT...
OTHER THUNDERSTORMS COVER THE NORTHERN PORTIONS OF ONONDAGA COUNTY
FROM BETWEEN LYSANDER AND PHOENIX...TO BRIDGEPORT. ANY OF THESE
STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAINFALL AND HAIL TO
ABOUT ONE HALF INCH IN DIAMETER.
LAT...LON 4323 7609 4321 7607 4318 7594 4312 7589
4302 7610 4323 7642 4324 7631 4321 7628
4323 7627 4324 7626 4322 7622 4327 7622
4328 7619
JABSpecial weather statement, May 19, 1:30 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 130 PM EDT THU MAY 19 2011 NYZ055-056-PAZ038-039-191800- BRADFORD-BROOME-SUSQUEHANNA-TIOGA- 130 PM EDT THU MAY 19 2011 ...LOCALLY HEAVY RAINFALL LIKELY THIS AFTERNOON... AS OF 125 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL CLUSTERS OF SLOW MOVING SHOWERS AND THUNDERSTORMS ACROSS THE TWIN TIERS. THESE STORM CELLS WERE SLOWLY TRACKING NORTH AT BETWEEN 5 TO 10 MPH. STORMS WERE DEPOSITING A QUICK ONE HALF TO ONE INCH OF RAINFALL IN LESS THAN AN HOUR TIME. STORMS WILL CONTINUE TO DEVELOP AROUND THE AREA THROUGH THE AFTERNOON...AND MAY BRING REPEAT ROUNDS OF HEAVY RAIN TO ANY ONE LOCATION. THIS COULD CAUSE FLOODING OF LOW LYING AREAS...SMALL STREAMS...CREEKS AND TOWN OR VILLAGE ROADS. BE PREPARED TO MOVE TO HIGHER GROUND SHOULD FLOODING DEVELOP. JAB
Special weather statement, May 19, 2:02 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
202 PM EDT THU MAY 19 2011
NYZ009-037-191900-
ONEIDA NY-
202 PM EDT THU MAY 19 2011
...LINE OF STRONG THUNDERSTORMS WILL AFFECT ONEIDA COUNTY...
* AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF BLOSSVALE TO LEE TO
WESTMORELAND...AND MOVING NORTH AT 30 MPH.
* STRONG THUNDERSTORMS WILL BE NEAR...
STEUBEN AND GLENMORE AT 210 PM EDT...
WESTERNVILLE AND STOKES CORNER AT 215 PM EDT...
AVA AT 225 PM EDT...
HAWKINSVILLE AND BOONVILLE AT 230 PM EDT...
THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!
LAT...LON 4301 7532 4342 7585 4348 7581 4343 7553
4356 7524 4356 7523
MLJSpecial weather statement, May 19, 2:34 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
234 PM EDT THU MAY 19 2011
NYZ009-037-191930-
ONEIDA NY-
234 PM EDT THU MAY 19 2011
...STRONG THUNDERSTORM WILL AFFECT CENTRAL ONEIDA COUNTY...
* AT 233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
HEAVY RAIN. THIS STORM WAS LOCATED NEAR WESTMORELAND...AND MOVING
NORTHWEST AT 15 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
STITTVILLE AT 245 PM EDT...
FLOYD AT 255 PM EDT...
GRIFFISS AFB AND VERONA AT 305 PM EDT...
ROME AT 315 PM EDT...
VERONA MILLS AT 320 PM EDT...
DELTA LAKE AND NEW LONDON AT 325 PM EDT...
LEE AND STOKES CORNER AT 330 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!
LAT...LON 4310 7522 4299 7543 4330 7580 4349 7541
4351 7535
MLJSpecial weather statement, May 19, 3:28 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
328 PM EDT THU MAY 19 2011
NYZ009-037-192030-
ONEIDA NY-
328 PM EDT THU MAY 19 2011
...LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL ONEIDA COUNTY...
* AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL TO
THE SIZE OF DIMES...STRONG GUSTY WINDS TO 40 MPH...AND VERY HEAVY
RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9
MILES NORTHWEST OF DELTA LAKE TO ORISKANY...AND MOVING NORTH AT 20
MPH. THUNDERSTORMS CONTINUE TO DEVELOP OVER EXTREME SOUTHERN
ONEIDA COUNTY AND WILL MOVE NORTH OVER THE SAME AREAS OF CENTRAL
ONEIDA COUNTY OVER THE NEXT HOUR.
* STRONG THUNDERSTORMS WILL BE NEAR...
FLOYD AND ROME AT 345 PM EDT...
AVA AT 400 PM EDT...
WESTERNVILLE AND FRENCHVILLE AT 405 PM EDT...
NORTH WESTERN AT 410 PM EDT...
THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.
LAT...LON 4305 7526 4301 7538 4337 7559 4345 7568
4345 7563 4343 7553 4347 7544 4348 7541
PVNThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 12:50 PM EDT | Special Weather Statement | BGM | Onondaga | 25 min |
| May 19, 1:30 PM EDT | Flash Flood Watch | BGM | Broome, Chemung, Tioga | 8 hr |
| May 19, 2:02 PM EDT | Special Weather Statement | BGM | Oneida | 58 min |
| May 19, 2:34 PM EDT | Special Weather Statement | BGM | Oneida | 56 min |
| May 19, 3:03 PM EDT | Areal Flood Advisory | BGM | Oneida | 3 hr |
| May 19, 3:28 PM EDT | Special Weather Statement | BGM | Oneida | 62 min |
| May 19, 3:42 PM EDT | Flash Flood Warning | BGM | Oneida | 3 hr |
| May 19, 3:43 PM EDT | Flash Flood Warning | BGM | Chemung | 4 hr |
| May 19, 5:01 PM EDT | Special Weather Statement | BGM | Broome | 59 min |
| May 19, 5:05 PM EDT | Areal Flood Advisory | BGM | Broome | 3 hr |
| May 19, 6:48 PM EDT | Areal Flood Warning | BGM | Oneida | 3 hr |
| May 19, 7:04 PM EDT | Areal Flood Advisory | BGM | Delaware, Sullivan | 84 min |
Nearby
Flash Flood Warnings in New York, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.